Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

August 1, 2014Lehigh County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2014, 5:42 PM EDT for Lehigh County, Pennsylvania. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 5:42 PM EDT (21:42 UTC)
Expired
Aug 1, 2014, 7:15 PM EDT
In force
93 min
Issued by
NWS Philadelphia/Mount Holly

County Lehigh County, PA

The radar

The Philadelphia radar (KDIX), 141 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WWUS81 KPHI 012142
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT FRI AUG 1 2014

PAZ054-055-060>062-012315-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
542 PM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEHIGH...EASTERN
CARBON...NORTHEASTERN BERKS...NORTHWESTERN NORTHAMPTON AND SOUTHERN
MONROE COUNTIES...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF
ALLENTOWN...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID 
RISES ON SMALL STREAMS AND CREEKS. PLEASE TAKE ROADWAYS NOT PRONE TO
POOR DRAINAGE FLOODING.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO 
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING 
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THIS STORM WILL BE NEAR COFFEETOWN...NEW TRIPOLI...AND NEW TRIPOLI
AROUND 550 PM...SCHNECKSVILLE...JORDAN VALLEY...AND FULLERTON AROUND
555 PM...NEFFS...NEFFS...COPLAY AND HOKENDAUQUA AROUND 600 PM.

LAT...LON 4112 7564 4098 7515 4049 7559 4056 7581

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:56 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 1, 3:56 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT FRI AUG 1 2014

.SYNOPSIS...
A COASTAL FRONT AND SEVERAL WEAK AREAS OF LOW PRESSURE WILL AFFECT
THE WEATHER TONIGHT INTO THE WEEKEND. HIGH PRESSURE WILL BUILD IN
FOR EARLY NEXT WEEK. A COLD FRONT WILL APPROACH AND CROSS THE AREA
NEXT TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ISOLATED TO SCATTERED SHOWERS WITH SOME EMBEDDED THUNDERSTORMS WILL
CONTINUE TO SLOWLY ADVANCE NORTHWARD ACROSS OUR REGION, ASSOCIATED
WITH A SHORTWAVE TROUGH/VORT MAX PASSING OVERHEAD. COVERAGE OF
SHOWERS WILL CONTINUE TO BE SCATTERED AT BEST THROUGH THIS EVENING.
WE HAVE KEPT A MENTION OF THUNDER THROUGH THE MID TO LATE EVENING
HOURS ACROSS THE FORECAST AREA AS THERE WILL BE SOME LIMITED
INSTABILITY. LIKELY POPS ARE THEN IN PLACE FOR CONTINUED SHOWERS,
MAINLY AFTER MIDNIGHT, FOR THE EASTERN HALF OF THE CWA FROM ABOUT
THE DELAWARE VALLEY AND THE DELMARVA EASTWARD THROUGH CENTRAL AND
SOUTHERN NJ. THIS SECOND AND MORE WIDESPREAD WAVE OF SHOWERS WILL BE
ASSOCIATED WITH ANOTHER SHORTWAVE/VORT MAX PASSING OVER THE REGION
AROUND THE 06Z TIME-FRAME. IN ADDITION, MODEL GUIDANCE ALSO SHOWS AN
INVERTED SURFACE TROUGH AND POSSIBLE WEAK LOW PRESSURE DEVELOPING
ALONG A FRONTAL BOUNDARY EDGING CLOSER TO THE EAST COAST FROM THE
ATLANTIC BY AROUND 12Z SATURDAY. PWATS INCREASE, ESPECIALLY FOR OUR
EASTERN ZONES THROUGH THE 06Z TO 12Z TIME-FRAME, AND WE HAVE KEPT THE
IDEA OF MODERATE TO PERHAPS HEAVY SHOWERS LEADING UP TO DAYBREAK
SATURDAY. THERE STILL CONTINUES TO BE SOME MODEL DIFFERENCES WITH
RESPECT TO THE AXIS OF HEAVIEST RAINFALL THROUGH THE OVERNIGHT AND
INTO SATURDAY, AS THE GFS AND ECMWF KEEP MOST OF THE HEAVIER PRECIP
OFFSHORE OR MAINLY OVER OUR EASTERN ZONES, WITH THE NAM SHOWING SOME
HEAVIER PRECIP ACROSS MUCH OF THE CWA BETWEEN 06Z AND 18Z SATURDAY.
AS SUCH, CONFIDENCE IS A LITTLE BELOW AVERAGE WITH RESPECT TO
COVERAGE AND TIMING OF MODERATE TO HEAVIER SHOWERS.

FOR OVERNIGHT TEMPERATURES, WE MOSTLY TOOK A MET/MAV MOS BLEND WITH
CONTINUITY ACROSS THE REGION. MINIMUM TEMPERATURES ARE MAINLY
EXPECTED TO BE IN THE 60S ACROSS THE FORECAST AREA WITH OVERCAST
CONDITIONS AND AN INCREASE IN SHOWERS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THE PREVIOUSLY MENTIONED UPPER SHORTWAVE/VORT MAX ALONG WITH WEAK
SURFACE LOW PRESSURE ALONG AN EAST COAST FRONTAL BOUNDARY WILL LEAD
TO ENHANCED MODERATE TO PERHAPS HEAVY RAINFALL AT TIMES, ESPECIALLY
THROUGH THE FIRST HALF OF SATURDAY AND INTO THE EARLY AFTERNOON.
ALSO AS MENTIONED IN THE NEAR TERM, THERE CONTINUES TO BE
DIFFERENCES BETWEEN THE ECMWF, GFS, AND NAM WITH RESPECT TO THE AXIS
OF HEAVIEST RAINFALL. OVERALL, WE TOOK A GENERAL COMPROMISE BETWEEN
MODEL SOLUTIONS AND FOCUSED THE HEAVIEST RAIN AND HIGHEST POPS OVER
OUR EASTERN ZONES AND OFFSHORE. THIS LOOKS TO BE MORE OF A HEAVY
RAIN EVENT, WITH ONLY ISOLATED THUNDER, AND FOR NOW, WE KEPT THE
MENTION OF THUNDER OUT OF MOST AREAS. WITH REGARDS TO TEMPERATURES,
WE LEANED MORE TOWARD THE MAV MOS GUIDANCE, AS THE MET GUIDANCE
OVERALL LOOKED A BIT ON THE COOL SIDE. THAT BEING SAID, IT WILL BE A
BELOW AVERAGE DAY TEMPERATURE-WISE, WITH MOST LOCATIONS ONLY TOPPING
OUT IN THE MID TO UPPER 70S WITH MAINLY OVERCAST CONDITIONS, RAIN,
AND A CONTINUED EAST TO NORTHEAST FLOW.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
A CONTINUATION OF THE HUMID AND UNSETTLED PATTERN FOR SAT NIGHT
THROUGH SUNDAY NIGHT AS A WEAKENING H5 TROUGH AND COASTAL FRONT
REMAIN ACROSS THE AREA. OCNL SHOWERS AND SCT TSTMS WITH DOWNPOURS
WILL BE ACROSS THE AREA. TEMPERATURES WILL REMAIN BELOW NORMAL
WITH THE ABUNDANT CLOUDS AND SHOWERS. SCT SHOWERS EARLY MONDAY
THEN IMPROVING CONDITIONS WITH WEAK HIGH PRESSURE BUILDING IN.

MON NIGHT THRU TUE NIGHT WILL BE A MOSTLY DRY PERIOD WITH WEAK
HIGH PRESSURE AFFECTING THE WEATHER. TEMPERATURES WILL REBOUND
BACK TO NEAR NORMAL FOR THE PERIOD. A COLD FRONT WILL APPROACH
FROM THE N/W LATER TUESDAY.

SCT TSTMS ARE EXPECTED NEXT WED AS THE COLD FRONT CROSSES THE
AREA. THE UPPER FLOW BECOMES MORE ZONAL...LEADING TO QUICKER
WEATHER CHANGES LATER NEXT WEEK. FAIR WEATHER THU...THEN ANOTHER
SYSTEM WITH SHOWERS POSSIBLE NEXT FRI. TEMPERATURES NEAR TO ABOVE
NORMAL MID/LATE NEXT WEEK.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WITH THE 18Z TAFS, WE HAVE INCLUDED A TEMPO GROUP FOR EITHER SHRA OR
TSRA COVERING THE AFTERNOON TO EARLY EVENING TIME-FRAME TO BEST
REFLECT THE POSSIBLE TIMING OF ISOLATED TO SCATTERED SHWRS/TSTORMS
ACROSS THE REGION. OVERALL, MOST CIGS/VSBYS WILL REMAIN VFR, BUT AN
ISOLATED SHWR/TSTORM COULD CAUSE LOCALLY REDUCED CIGS/VSBYS.
THEREAFTER, WE EXPECT A BIT OF A LULL IN ACTIVITY LATER IN THE
EVENING AS ISOLATED/SCATTERED CONVECTION WANES. ANOTHER DISTURBANCE
AND OFFSHORE FRONTAL BOUNDARY IS THEN EXPECTED TO BRING ANOTHER
ROUND OF RAIN/SHOWERS TO THE AREA DURING THE OVERNIGHT AND INTO
SATURDAY, GRADUALLY SPREADING FROM SOUTHEAST TO NORTHWEST AND MAINLY
IN THE 06Z TO 18Z SATURDAY TIME-FRAME. WITH THIS BATCH OF PRECIP, WE
DO EXPECT CONDITIONS TO LOWER TO MVFR, ESPECIALLY FOR KACY/KMIV AND
THE DELAWARE VALLEY TAF SITES, WITH SOMEWHAT LESS OF A CHANCE FOR
KABE/KRDG.

WITH REGARDS TO WINDS, SPEEDS ARE EXPECTED TO BE MAINLY UNDER 10
KNOTS THROUGH THE TAF PERIOD, WITH WINDS TURNING MORE FROM THE
SOUTHWEST TO THE SOUTHEAST WITH TIME THROUGH THIS EVENING. THE WINDS
WILL CONTINUE TO BACK MORE TOWARD AN EASTERLY TO NORTHEAST
DIRECTION DURING THE OVERNIGHT AND THROUGH SATURDAY, REMAINING
MOSTLY UNDER 10 KNOTS.

OUTLOOK...
SAT NIGHT THRU MONDAY...SCT SHOWERS AND TSTMS MAY CREATE LOCALIZED
LOWER CIGS/VSBYS.
MON NIGHT THRU WED...MOSTLY VFR.

&&

.MARINE...
OVERALL, SUB-ADVISORY CONDITIONS ARE EXPECTED FOR THE COASTAL WATERS
AND DELAWARE BAY THROUGH TONIGHT AND SATURDAY. WINDS ARE EXPECTED TO
REMAIN MAINLY BELOW 20 KNOTS, WITH SEAS MOSTLY IN THE 2 TO 3 FOOT
RANGE. A SOUTHEASTERLY FLOW THIS EVENING WILL GRADUALLY BECOME MORE
EAST-NORTHEAST INTO SATURDAY.

OUTLOOK...
SAT NIGHT THRU WED...OVERALL, WINDS AND SEAS WILL REMAIN BELOW SCA
CONDITIONS. SCT TSTMS MAY CREATE LOCALIZED HIGHER WINDS AND SEAS
HOWEVER.

&&

.RIP CURRENTS...
THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE NJ SHORE
THROUGH TONIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...O'HARA
AVIATION...KLINE/O'HARA
MARINE...KLINE/O'HARA
RIP CURRENTS...
Hazardous weather outlook, Aug 1, 3:38 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT FRI AUG 1 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-021945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
338 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTAIN DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-021945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
338 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTAIN DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING THIS AFTERNOON INTO TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY
SHORE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-021945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY CREATE LOCALIZED HIGHER WINDS AND SEAS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 2:45 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT FRI AUG 1 2014

DEZ001-002-MDZ008-NJZ008>010-012-015>019-021-PAZ070-071-101>106-
012145-
CAMDEN NJ-CECIL MD-CUMBERLAND NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-KENT DE-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
UPPER BUCKS PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
245 PM EDT FRI AUG 1 2014

...SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
BUCKS...CECIL...CHESTER...DELAWARE...GLOUCESTER...HUNTERDON...MERCER.
..MIDDLESEX...MONTGOMERY...MORRIS...NEW CASTLE...NORTHERN
KENT...NORTHWESTERN BURLINGTON...NORTHWESTERN CAMDEN...NORTHWESTERN
CUMBERLAND...PHILADELPHIA...SALEM AND SOMERSET COUNTIES...

SCATTERED SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN WAS OVER
THE DELAWARE VALLEY AS WELL AS PARTS OF THE RARITAN AND PASSAIC
BASINS. THEY WERE GENERALLY MOVING NORTHEAST AT 20 MPH, BUT SOME
BACK BUILDING OF STORMS WAS OCCURRING IN DELMARVA.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THE HEAVY RAIN
WILL IMPACT GETAWAY TRAVEL PLANS. DO NOT ROADWAYS THAT ARE PRONE
TO POOR DRAINAGE FLOODING.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS
AND CLOUD TO GROUND LIGHTNING WILL OCCUR. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4046 7424 4018 7461 4014 7459 3938 7541
      3946 7555 3959 7555 3947 7558 3933 7546
      3922 7558 3938 7577 3949 7601 3953 7600
      3954 7608 3967 7618 4106 7445 4101 7434
      4090 7427 4090 7433 4060 7444 4061 7421

TFG
Special weather statement, Aug 1, 4:34 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 PM EDT FRI AUG 1 2014

NJZ001-007>009-PAZ054-055-060>062-101-103-105-012130-
BERKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
434 PM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT BERKS...CARBON...LEHIGH...
MONROE...NORTHAMPTON...NORTHWESTERN BUCKS...NORTHWESTERN CHESTER...
NORTHWESTERN HUNTERDON...NORTHWESTERN MONTGOMERY...NORTHWESTERN
MORRIS...SUSSEX AND WARREN COUNTIES...

SCATTERED HEAVY SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE
AREA AS OF LATE THIS AFTERNOON. THIS ACTIVITY WILL LIKELY CONTINUE
INTO EARLY EVENING.

VERY HEAVY RAIN WILL FALL FROM THESE STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS CAN OCCUR ESPECIALLY IF
MULTIPLE STORMS MOVE OVER THE SAME AREA.

THIS STORM WILL BE NEAR CLAUSSVILLE...AND CLAUSSVILLE AROUND 435
PM...WANAMAKERS...WANAMAKERS...ALLENTOWN...AND SPRINGTOWN AROUND 440
PM...FOUNTAIN HILL...AND HELLERTOWN AROUND 445 PM...NEW TRIPOLI AND
NEW TRIPOLI AROUND 450 PM.

LAT...LON 4120 7437 4105 7449 3980 7604 4011 7595
      4014 7589 4050 7644 4058 7603 4065 7599
      4074 7577 4092 7600 4100 7575 4110 7576
      4113 7564 4123 7554 4126 7513 4116 7515
      4109 7502 4118 7489 4132 7480 4136 7469

AMC
Special weather statement, Aug 1, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
542 PM EDT FRI AUG 1 2014

PAZ054-055-060>062-012315-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
542 PM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEHIGH...EASTERN
CARBON...NORTHEASTERN BERKS...NORTHWESTERN NORTHAMPTON AND SOUTHERN
MONROE COUNTIES...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF
ALLENTOWN...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. PLEASE TAKE ROADWAYS NOT PRONE TO
POOR DRAINAGE FLOODING.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR COFFEETOWN...NEW TRIPOLI...AND NEW TRIPOLI
AROUND 550 PM...SCHNECKSVILLE...JORDAN VALLEY...AND FULLERTON AROUND
555 PM...NEFFS...NEFFS...COPLAY AND HOKENDAUQUA AROUND 600 PM.

LAT...LON 4112 7564 4098 7515 4049 7559 4056 7581

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:09 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Gloucester, Middlesex, Monmouth and 1 more3 hr
Aug 1, 1:50 PM EDTFlash Flood WarningPHIAtlantic, Burlington4 hr
Aug 1, 2:45 PM EDTSpecial Weather StatementPHICamden, Gloucester, Hunterdon, Mercer, Middlesex, Morris and 2 more3 hr
Aug 1, 3:27 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Morris, Somerset3 hr
Aug 1, 3:38 PM EDTFlash Flood WarningPHIMercer, Somerset4 hr
Aug 1, 4:34 PM EDTSpecial Weather StatementPHISussex, Warren56 min
Aug 1, 5:10 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Lehigh, Montgomery110 min
Aug 1, 6:38 PM EDTFlash Flood WarningPHIBerks, Bucks, Lehigh, Montgomery4 hr
Aug 1, 1:32 PM EDTAreal Flood AdvisoryPHIKent, New Castle4 hr
Aug 1, 2:20 PM EDTFlash Flood WarningPHIKent, New Castle4 hr

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.